Alert archive / New Jersey / Small Craft Advisories in 2015
Small Craft Advisory 175, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 24, 2015, 12:03 AM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2015, 12:03 AM EST (05:03 UTC)
- Expired
- Nov 24, 2015, 2:24 AM EST
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
503 WHUS71 KPHI 240503 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1203 AM EST TUE NOV 24 2015 ANZ450>455-240800- /O.EXP.KPHI.SC.Y.0174.000000T0000Z-151124T0500Z/ /O.NEW.KPHI.SC.Y.0175.151124T0503Z-151124T0800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1203 AM EST TUE NOV 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS REISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING. * LOCATIONS...THE NEW JERSEY AND DELAWARE ATLANTIC COASTAL WATERS. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. WINDS WILL BE DIMINISHING BY 3 AM TUESDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
1 follow-up statement
132 WHUS71 KPHI 240724 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 224 AM EST TUE NOV 24 2015 ANZ450>455-240830- /O.CAN.KPHI.SC.Y.0175.000000T0000Z-151124T0800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 224 AM EST TUE NOV 24 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE. WINDS AND SEAS HAVE SUBSIDED BELOW THRESHOLD SINCE ABOUT 1 AM THIS MORNING. $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:11 PM EST, 52 minutes earlier.
Area forecast discussion, Nov 23, 11:11 PM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1111 PM EST MON NOV 23 2015 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION TONIGHT. A WEAK COLD FRONT FROM THE WEST IS EXPECTED ON TUESDAY. HIGH PRESSURE IS ANTICIPATED TO SETTLE OVER THE NORTHEASTERN STATES ON TUESDAY NIGHT. THE STRENGTHENING HIGH IS FORECAST TO DRIFT EASTWARD AND IT SHOULD CONTINUE TO INFLUENCE OUR WEATHER INTO FRIDAY. A COLD FRONT IS EXPECTED TO ARRIVE FROM THE NORTHWEST ON SATURDAY WITH HIGH PRESSURE FOLLOWING FOR SUNDAY. LOW PRESSURE MAY BEGIN TO APPROACH FROM THE SOUTHWEST ON MONDAY. && .NEAR TERM /THROUGH TUESDAY/... OVERNIGHT...A LOBE OF WAA BROKEN TO OVERCAST SKIES WILL SWEEP EAST ACROSS THE ENTIRE AREA OVERNIGHT WITH THE LEFTOVERS DEPARTING NEWD FROM NEAR AND N OF I-78 AT SUNRISE TUESDAY, LAST TO LEAVE NNJ AROUND 10 AM TUESDAY. THIS PER THE BLENDED 00Z/24 GFS/NAM 850-700MB RH. THIS IS THE SAME CLOUD COVER LOBE SEEN IN THE GUIDANCE OVER 48 HOURS AGO AND RUNNING ABOUT 2-3 HOURS SLOWER THAN PREDICTED AT THAT TIME. SO THE TEMP FREEFALL IS ABOUT TO STOP WITH THE ARRIVAL OF THIS DECK CLOUD OF CLOUDS...LAST ARRIVING IN NJ BETWEEN 2 AND 4 AM. LIGHT OR CALM WIND. TUESDAY...BECOMING SUNNY OR MOSTLY SUNNY AND NOT QUITE AS COLD AS IT WAS MONDAY...TEMPS ABOUT 4 TO 5 DEGREES MILDER THAN THE VALUES OF MONDAY AFTERNOON AND...MUCH LESS WIND! WIND BECOMING SW THIS MORNING THEN SHIFTING TO NW WITH GUSTS AROUND 15 MPH LATE IN THE DAY. DESPITE THE WIND SHIFT TO NORTHWEST THERE IS LITTLE OR NO COLD AIR ADVECTION BEHIND THE WIND SHIFT AS THE OVERALL AIRMASS WARMS WITH CONTINUED COMPRESSION OF THE GULF COAST HIGH RAPIDLY BUILDING OVER OUR AREA. PRESSURES RISE ABOUT 11 MB OVER OUR AREA BETWEEN 7AM THIS TUESDAY MORNING AND 7 PM THIS TUESDAY EVENING. 00Z/24 NAM/GFS MOS WILL BE BLENDED INTO THE CURRENT FORECAST BY THE TIME OF 1230 AM ESTF UPDATE. && .SHORT TERM /TUESDAY NIGHT/... CLEAR WITH RADIATIVE COLD LATER ON... AND MUCH MORE FROST AS DEWPOINTS ARE MODELED TO INCREASE 10 TO 15 DEGREES FROM THE VALUES OF EARLY THIS TUESDAY MORNING. NORTHWEST WIND THIS TUESDAY EVENING WITH MAYBE A FEW GUSTS NEAR 15 MPH BECOMING CALM OR LIGHT NORTH-NORTHEAST LATE. THIS FORECAST WILL FAVOR THE LOWER OF THE 00Z/24 GFS/NAM MOS TEMPS WITH THOSE VALUES SLICED ABOUT 2-3 DEGREES IN THE TYPICAL COUNTRYSIDE VALLEY RADIATORS FROM NW NJ THROUGH SE PA AND ALSO THE COASTAL PLAIN-PINE BARRENS OF NJ. THIS FORECAST WILL BE POSTED AROUND 1230 AM TUESDAY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A MID LEVEL RIDGE IS FORECAST TO BUILD ACROSS THE EASTERN STATES AND THE WESTERN NORTH ATLANTIC DURING THE MIDDLE AND LATE PARTS OF THE WEEK. THE AXIS OF THE RIDGE IS EXPECTED TO PASS OVERHEAD LATE ON WEDNESDAY. MEANWHILE, SURFACE HIGH PRESSURE IS ANTICIPATED TO BECOME LOCATED OVER THE NORTHEASTERN STATES ON TUESDAY NIGHT. IT SHOULD STRENGTHEN TO ABOUT 1040 MB AROUND DAYBREAK ON WEDNESDAY. THE CENTER OF THE HIGH IS FORECAST TO DRIFT EASTWARD OFF THE SOUTHEAST COAST OF CANADA ON WEDNESDAY AND THURSDAY THEN OUT TO SEA. THE HIGH WILL LIKELY LEAVE A TRAILING SURFACE RIDGE TO THE LEE OF THE APPALACHIANS INTO FRIDAY. THE EXPECTED SURFACE PATTERN SHOULD RESULT IN AN ONSHORE FLOW FROM WEDNESDAY INTO FRIDAY MORNING, FAVORING THE EAST AND SOUTHEAST. A MAINLY CLEAR SKY IS ANTICIPATED FOR WEDNESDAY. HOWEVER, THE FLOW OFF THE OCEAN MAY BRING SOME CLOUDS ON THURSDAY WITH AN INCREASING CHANCE FOR LOW CLOUDS FROM THURSDAY NIGHT INTO FRIDAY MORNING. ALSO, THE INCREASE IN MOISTURE MAY RESULT IN SOME PATCHY FOG ON THURSDAY MORNING AND PERHAPS SOME WIDESPREAD FOG ON FRIDAY MORNING, ESPECIALLY WITH A STRENGTHENING TEMPERATURE INVERSION ABOVE THE MARINE LAYER. TEMPERATURES ARE FORECAST TO BE AROUND NORMAL ON WEDNESDAY AND ABOUT 7 TO 9 DEGREES ABOVE NORMAL ON THANKSGIVING DAY. WE'LL GO WITH TEMPERATURES AROUND 10 TO 14 DEGREES ABOVE NORMAL FOR FRIDAY WHICH WOULD TAKE MOST LOCATIONS FROM THE INTERSTATE 95 CORRIDOR WELL INTO THE 60S. THERE REMAINS THE POTENTIAL FOR LOW CLOUDS TO LINGER INTO AT LEAST PART OF FRIDAY AFTERNOON WHICH COULD CAUSE THE FORECAST VALUES TO BE A BIT HIGH. A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST ON FRIDAY NIGHT AND IT SHOULD PASS THROUGH OUR REGION ON SATURDAY. WE WILL CONTINUE TO INDICATE A CHANCE OF RAIN SHOWERS AT THAT TIME. HIGH PRESSURE AND DRYING ARE EXPECTED TO FOLLOW FOR SUNDAY. THE COLD FRONT SHOULD BRING A RETURN TO SLIGHTLY BELOW NORMAL TEMPERATURES. THE MODEL GUIDANCE DIFFERS A BIT ON THE STRENGTH AND EXTENT OF SUNDAY'S AREA OF HIGH PRESSURE AND ON THE RETURN OF MOISTURE FROM THE SOUTHWEST FOR THE EARLY PART OF NEXT WEEK. WE WILL INDICATE AN INCREASE IN CLOUD COVER FOR MONDAY ALONG WITH ONLY A CHANCE OF PRECIPITATION. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THROUGH 12Z TUESDAY...VFR WITH A DECK OF BROKEN TO OVERCAST CIGS BASED NEAR 6000 FT SWEEPING EAST ACROSS THE ENTIRE AREA. LIGHT WEST TO NORTHWEST WIND. TUESDAY AFTER 12Z... ANY REMAINING CIGS NEAR 6000 FT VCNTY KABE AND KTTN AT 12Z WILL CLEAR WITH ONLY SCT CLOUDS DURING THE DAY AOA 6000 FT AND MOSTLY CIRRUS. WIND BECOMING SOUTHWEST THIS MORNING AND THEN SHIFTING TO NORTHWEST LATE AFTERNOON WITH A FEW GUSTS NEAR 15 KT. TUESDAY NIGHT...VFR CLEAR. NORTHWEST WIND MAY GUST 10 OR 15 KT DURING THE EVENING THEN BECOMES LIGHT NORTH OR NORTHEAST OVERNIGHT. OUTLOOK... WEDNESDAY...MAINLY VFR. WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR. HOWEVER, PATCHY LATE NIGHT AND EARLY MORNING FOG AND LOW CLOUDS ARE POSSIBLE. THURSDAY NIGHT AND FRIDAY...LOW CLOUDS AND FOG ARE POSSIBLE ALONG WITH MVFR AND IFR CONDITIONS, MAINLY ON THURSDAY NIGHT AND FRIDAY MORNING. FRIDAY NIGHT AND SATURDAY...MVFR AND IFR CONDITIONS ARE POSSIBLE DUE TO LOW CLOUDS AND FOG. ALSO, THERE IS A CHANCE OF SHOWERS. && .MARINE... THE SMALL CRAFT ADVISORY FOR THE OCEAN REMAINS IN EFFECT THROUGH MIDNIGHT. WINDS AND SEAS REMAIN NEAR ADVISORY LEVELS, BUT ARE EXPECTED TO LOWER BELOW ADVISORY LEVELS AROUND MIDNIGHT. NO ADVISORY EXPECTED TUESDAY AND TUESDAY NIGHT WITH WEST TO NORTHWEST WINDS TURNING SOUTHWEST BY FORENOON TUESDAY THEN BACK TO NORTHWEST TUESDAY EVENING AND THEN NORTH TO NORTHEAST EARLY WEDNESDAY MORNING...ALL AT ABOUT 10 TO 15 KT. OUTLOOK... WEDNESDAY THROUGH THURSDAY...NO MARINE HEADLINES ARE ANTICIPATED. THURSDAY NIGHT THROUGH FRIDAY NIGHT...WAVE HEIGHTS ON OUR OCEAN WATERS MAY BUILD TO 5 OR 6 FEET IN THE SOUTHEAST TO SOUTH FLOW. SATURDAY...NORTHWEST WIND GUSTS MAY INCREASE TO 25 TO 30 KNOTS. && .TIDES/COASTAL FLOODING... THE ETSS GUIDANCE CONTINUES TO SUGGEST NEAR MINOR FLOODING ALONG THE COASTS OF NEW JERSEY AND DELAWARE DURING THE EARLY MORNING HIGH TIDE ON TUESDAY. HOWEVER, IT SEEMS TO BE HOLDING ONTO AN UNDERLYING ANOMALY OF ABOUT +0.8 FEET WHICH DOES NOT SEEM AS THOUGH IT WILL HOLD BASED ON TODAY'S OBSERVATIONS. THE NYOFS AND DBOFS GUIDANCE APPEARS MORE REASONABLE BASED ON THE EXPECTED NORTHWEST FLOW. AS A RESULT, NO FLOODING IS ANTICIPATED. ALSO, THE POTENTIAL FOR MINOR COASTAL FLOODING LATE IN THE WEEK CONTINUES TO DECREASE. THE STRONG SURFACE RIDGE SHOULD COUNTERACT ANY EFFECTS FROM THE ONSHORE FLOW WHICH IS NOT EXPECTED TO BE PARTICULARLY ROBUST. WE WILL CONTINUE THIS SECTION OF THE AFD THROUGH ABOUT 6AM TUESDAY, JUST TO ENSURE THERE IS NO DEVIATION FROM OUR EXPECTATIONS OF NO THRESHOLD FLOODING. ETSS TENDS TO HAVE A HIGH BIAS, IN A BUILDING HIGH PRESSURE SITUATION (WORKS AGAINST RAISING TIDAL DEPARTURES, EXCEPT IF ACCOMPANIED BY LONG DURATION STRONG DIRECT ONSHORE FLOW). && .CLIMATE... THE FOLLOWING LOCATIONS MAY EXPERIENCE NEAR RECORD WARMTH FRIDAY NOVEMBER 27, PRESUMING THERE IS CONSIDERABLE SUNSHINE FROM MIDDAY- EARLY AFTERNOON ONWARD WITH A SOUTH TO SOUTHWEST WIND OF AROUND 10 MPH. RECORD HIGHS FOR FRIDAY NOVEMBER 27 KABE 62 -1988 AND 1959 KRDG 65- 2011 KMPO 60- 2006 AND 1984 KACY 69- 1981 NOVEMBER AS A WHOLE IS PROJECTING TO BE A TOP 10 WARMEST MONTH FOR AT LEAST PORTIONS, IF NOT ALL OF OUR FORECAST AREA. WE WILL REEVALUATE ANY CHANGES WITH RESPECT TO OVERALL RANK IN OUR WEDNESDAY MORNING AFD~ 430 AM WHICH WILL BE BASED ON CLIMATE DATA THROUGH TUESDAY AND ANY ADJUSTMENTS TO 24 HOUR MAX/MINS ISSUED IN OUR 330 AM WEDNESDAY FORECAST PACKAGE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ450>455. && SYNOPSIS...IOVINO NEAR TERM...DRAG/ROBERTSON/MEOLA 1111P SHORT TERM...DRAG/MEOLA 1111P LONG TERM...IOVINO AVIATION...DRAG/IOVINO/MEOLA 1111P MARINE...DRAG/IOVINO/MEOLA 1111P TIDES/COASTAL FLOODING...1111P CLIMATE...1111P
Hazardous weather outlook, Nov 23, 3:44 PM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EST MON NOV 23 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-242045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 344 PM EST MON NOV 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-242045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EST MON NOV 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.